MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CONTROL UNIT, DYONICS 25; ARTHROSCOPE

SMITH & NEPHEW, INC. CONTROL UNIT, DYONICS 25; ARTHROSCOPE
Catalog Number 7211010
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during a meniscal repair arthroscopy, the screen of one (1) dyonics 25 control unit began flickering, and then shut off.It continued delivering fluid but the screen was completely black.It was restarted with the same result.The procedure was resumed, after a delay greater than 30 minutes, using an equivalent s+n back-up.Additional anesthesia was not required as consequence of the surgical prolongation.No further complications were reported.
 
Additional Manufacturer Narrative
H11: h3, h6: the reported device was not returned to the designated complaint unit for independent evaluation.However, an image evaluation was performed and found that, in one image, the identification label of the dyonics 25 control unit matches the reported device.The second image showed that the unit screen was completely black while the unit was powered on.The provided product identification information did not match any known release of this part and thus a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause could not be determined since findings cannot lead to a clear cause of the reported event.Factors that could have contributed to the reported event include a defective system control pcb or lcd display.Based on this investigation, the need for corrective action is not indicated.

Brand Name
CONTROL UNIT, DYONICS 25
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer (Section G)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key24541656
Report Number1643264-2026-00095
Device Sequence Number21121592
Product Code HRX
UDI-Device Identifier03596010543554
UDI-Public3596010543554
Combination Product (Y/N)N
Initial Reporter CountryMX
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7211010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2026
Supplement Date Received by Manufacturer04/15/2026
Initial Report FDA Received Date03/07/2026
Supplement Report FDA Received Date04/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown